Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


WORRIED
Mar 1, 2008

Dear Doctor I am a constant reader of your site, I am 61 YOA. I live in Thailand and my doctor here is still under the impression that I should not start on medication until my CD4 count goes down to 250, this is after I showed him a print out of your recommendations to start meds above 350 which is now recommended by the U.S the UK and Europe. He stated that they have not been informed of these new figures by the Thai medical board to date.

I am a bit worried as I was diagnosed to be HIV Pos in August 2006, CD4 = 553, V/L = 200,000. Feb 2007, CD4 = 479, V/L = 264,000. Sept 2007, CD4 = 695, V/L = 500,000, Percentage 23%. Jan 2008, CD4 = 523, V/L = 170,000, Percentage 31%

I dont understand too much about the illness and am confused whether I should be on meds for the high V/L, or whether I should be on meds for CD4?

If I should be on either meds, what would you recommend, or what would you recommend I do. Worried.

Response from Dr. Holodniy

Your CD4 count and percent are still in the normal range, but your viral load is consistently very high. This is not a good combination to have for the long term. But having that high a viral load means your CD4 count won't remain that high for the long term without treatment. However, there is no urgency to start treatment now. But if you see the CD4 count and percent starting to slide below 350, I would start sooner rather than later to preserve your immune function.



Previous
When to start meds?
Next
viral load 300

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement